Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A new lower bound for odd perfect numbers
HTML articles powered by AMS MathViewer

by Richard P. Brent and Graeme L. Cohen PDF
Math. Comp. 53 (1989), 431-437 Request permission


We describe an algorithm for proving that there is no odd perfect number less than a given bound K (or finding such a number if one exists). A program implementing the algorithm has been run successfully with $K = {10^{160}}$, with an elliptic curve method used for the vast number of factorizations required.
Similar Articles
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Math. Comp. 53 (1989), 431-437
  • MSC: Primary 11A25; Secondary 11Y05, 11Y70
  • DOI:
  • MathSciNet review: 968150